Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 20, 2007, 10:44 AM EDT for Columbiana County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 10:44 AM EDT (14:44 UTC)
- Expired
- Aug 20, 2007, 1:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 67 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 2.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 201444
FFWPBZ
OHC029-201745-
/X.NEW.KPBZ.FF.W.0039.070820T1444Z-070820T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1044 AM EDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
* UNTIL 145 PM EDT
* AT 1040 AM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA. ALMOST TWO INCHES OF RAIN HAS FALLEN IN THE
PAST HALF HOUR WITH ADDITIONAL RAINFALL EXPECTED. URBAN FLOODING IS
POSSIBLE IN THE CITY OF SALEM.
LAT...LON 4092 8103 4092 8096 4091 8095 4091 8091
4092 8089 4091 8079 4089 8055 4070 8056
4082 8104
TIME...MOT...LOC 1444Z 180DEG 0KT 4091 8093
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:05 AM EDT, 7 hours 39 minutes earlier.
Area forecast discussion, Aug 20, 3:05 AM EDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 AM EDT MON AUG 20 2007
.SYNOPSIS...
THE REMNANTS OF TS ERIN WILL CONTINUE TO SLOWLY MOVE TOWARD THE
AREA. THIS SYSTEM WILL FOLLOW A STALLED FRONT WHICH IS LYING
ACROSS THE SOUTH. THIS WILL MEAN MORE RAIN FOR THE AREA THROUGH
TUESDAY. THE HEAT AND HUMIDITY WILL RETURN WEDNESDAY.
&&
.NEAR TERM /THROUGH TODAY/...
THE FIRST WAVE HAS MOVED WELL EAST OF THE AREA AND A BIG BREAK IN
THE ACTIVITY IS EXPECTED THROUGH 12Z. THE NEXT WAVE...CURRENTLY
OVER IL WILL MOVE THROUGH THE REGION THIS MORNING. MODELS ARE
INDICATING ANOTHER AREA OF RAIN MOVING THROUGH THIS MORNING ACROSS
THE NORTH AND THEN EXPANDING SOUTHWARD ALONG FRONTAL BOUNDARY BY
THIS AFTERNOON. CONCERN FOR THIS AFTERNOON...IN ADDITION TO THE
HEAVIER RAIN ACROSS THE NORTH...IS THE ATMOSPHERE DESTABILIZING
IN THE SOUTH. WITH THIS INSTABILITY...AND PLENTY OF TROPICAL
MOISTURE...ANY CONVECTION THAT DOES DEVELOP COULD PRODUCE VERY
HEAVY RAIN. FRONTAL BOUNDARY SHIFTS NORTHWARD TODAY ALLOWING SOUPY
AIR TO OVERSPREAD THE SOUTHERN HALF OF THE AREA. THE NAM IS
PUSHING FRONT FURTHER NORTH THAN GFS WHICH MAY BE DIFFICULT WITH
NEXT UL WAVE...SO HAVE STUCK TO GFS SOLUTION HERE. WILL ISSUE
FLOOD WATCH BEGINNING THIS MORNING AND CARRY IT THROUGH TUESDAY
AFTERNOON. SUNDAYS RAINFALL PROVIDED A BROAD AXIS OF OVER AN INCH
OF RAIN THROUGH MOST OF THE NORTHERN HALF OF THE AREA AND SUNDAY
NIGHTS CONVECTION PUT OUT SOME GOOD RAIN OVER THE MASON-DIXON
LINE.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
THE REMNANTS OF ERIN MOVE TOWARD THE AREA LATE TONIGHT AND THEN
PASS THROUGH ON TUESDAY. SOME DIFFERENCES IN SOLUTIONS WITH THIS
FEATURE. GFS PHASES OUT SFC LOW AND KEEPS THE HEAVIER RAIN ACROSS
THE SOUTH WHILE THE NAM KEEPS A SFC FEATURE WITH THE AXIS OF
HEAVIER RAIN ACROSS THE NORTH. THIS IS A TOUGH CALL HERE AS THE
NAM HAS A PRETTY GOOD HANDLE ON CURRENT AREAS OF RAIN...WHILE THE
GFS HAS BEEN VERY CONSISTENT WITH FRONTAL POSITION. THE 21Z SREF
HAS ALSO LEANED TOWARD MORE NORTHERN TRACK FOR HEAVY RAIN...WHILE
4.5 KM NAM-WRF IS SHOWING AXIS SHIFTING SOUTHWARD OVERNIGHT. WILL
TRY TO FIND HAPPY MEDIUM HERE WITH AN INITIAL NORTHERN TRACK
SHIFTING SOUTHWARD OVERNIGHT.
THIS WAVE MOVES EAST BY TUESDAY AFTERNOON. HOWEVER FRONTAL
BOUNDARY REMAINS ACROSS THE AREA AND MORE SCATTERED ACTIVITY IS
POSSIBLE TUESDAY AFTERNOON. WILL KEEP IN CHANCES OF TRW THROUGH
WEDNESDAY UNTIL FRONT FINALLY SHIFTS NE. AREA GETS BACK INTO THE
HEAT AND HUMIDITY THURSDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE HEAT AND HUMIDITY TAKE HOLD OF THE AREA INTO SATURDAY. THIS
UNSTABLE AIR WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH SATURDAY. A STRONG COLD FRONT WILL FINALLY PUSH THROUGH
LATE SATURDAY PUSH THE SUMMER AIR TO THE EAST.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
SERIES OF WAVES WILL MOVE EASTWARD ACROSS A WARM FRONT THAT
STRETCHES ACROSS CENTRAL WV. THIS FRONT WILL WAVER NORTH AND SOUTH
OVER OUR REGION THROUGH TUESDAY. WITH A SERIES OF LOW PRESSURE
SYSTEMS AFFECTING THE REGION WEDNESDAY THROUGH FRIDAY...THE
UNSETTLED WEATHER WILL CONTINUE.
CEILINGS WILL GENERALLY BE IFR AND MVFR OVERNIGHT...WITH GENERALLY
IFR VSBYS IN RAIN AND FOG. MVFR CONDITIONS SHOULD PREVAIL IN RAIN
MONDAY. IFR CONDITIONS MAY DEVELOP IN THE VICINITY OF STORMS THAT
MAY DEVELOP IN THE AFTERNOON. THE SAME CONDITIONS CAN BE EXPECTED
FOR THE REST OF THE WORK WEEK AS WELL.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR MDZ001.
OH...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR OHZ039>041-048>050-057>059-068-069.
PA...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR PAZ007>009-013>016-020>023-029>032.
WV...FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Aug 20, 4:34 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 434 AM EDT MON AUG 20 2007 PAZ007>009-013>016-022-023-210845- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 434 AM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON. MOISTURE FROM THE REMNANTS OF TROPICAL STORM ERIN WILL INTERACT WITH AN UPPER LEVEL WAVES TODAY. AS THIS WAVE MOVES THROUGH... PERIODS OF RAIN ARE EXPECTED. SOME OF THIS RAIN COULD BECOME HEAVY AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON. THE REMNANTS OF TROPICAL STORM ERIN WILL FINALLY MOVE EAST OF THE REGION ON TUESDAY. PERIODS OF RAIN ARE EXPECTED TONIGHT INTO TUESDAY MORNING...RAIN COULD BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH TUESDAY. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029>032- WVZ001>004-012-021>023-041-210845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 434 AM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON. MOISTURE FROM THE REMNANTS OF TROPICAL STORM ERIN WILL INTERACT WITH AN UPPER LEVEL WAVE TODAY. AS THIS WAVE MOVES THROUGH... PERIODS OF RAIN AND THUNDERSTORMS ARE EXPECTED. SOME OF THIS RAIN COULD BECOME HEAVY AT TIMES...ESPECIALLY THIS AFTERNOON. ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... A FRONTAL BOUNDARY WILL STALL OVER THE AREA TODAY. THIS FRONT WILL SEPARATE WARM HUMID AIR TO THE SOUTH AND COOLER AIR TO THE NORTH. ALONG AND SOUTH OF THIS FRONT...THUNDERSTORMS WILL DEVELOP TODAY. STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON. THE REMNANTS OF TROPICAL STORM ERIN WILL FINALLY MOVE EAST OF THE REGION ON TUESDAY. PERIODS OF RAIN ARE EXPECTED TONIGHT INTO TUESDAY AFTERNOON...RAIN COULD BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH TUESDAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:26 AM EDT | Flood Watch | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 38 hr |
| Aug 20, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 27 min |
| Aug 20, 3:12 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Tuscarawas | 63 min |
| Aug 20, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 64 min |
| Aug 20, 3:59 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 46 min |
| Aug 20, 4:43 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 47 min |
| Aug 20, 5:09 PM EDT | Areal Flood Advisory | PBZ | Guernsey | 6 hr |
| Aug 20, 5:59 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.